Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2008, 2:07 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 2:07 PM CDT (19:07 UTC)
- Expired
- Apr 11, 2008, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 137 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:10 PM CDT | TSTM WND DMG | Chappell Hill, AL | TREES DOWN AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 111907
SVRMOB
ALC023-025-111945-
/O.NEW.KMOB.SV.W.0100.080411T1907Z-080411T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 245 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOLINGER...OR ABOUT 20 MILES EAST OF WAYNESBORO...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOMACK HILL...CHAPPELL HILL AND WIMBLY BY 215 PM CDT...
WOMACK HILL...LOU AND WEST BEND BY 220 PM CDT...
ARARAT BY 225 PM CDT...
WOODS BLUFF BY 230 PM CDT...
MORVIN BY 235 PM CDT...
HOLTAMVILLE BY 240 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3201 8807 3201 8775 3196 8771 3174 8809
3170 8839 3180 8844 3202 8820
TIME...MOT...LOC 1907Z 230DEG 41KT 3179 8830
$$3 follow-up statements
000
WWUS54 KMOB 111918
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
219 PM CDT FRI APR 11 2008
ALC023-025-111945-
/O.CON.KMOB.SV.W.0100.000000T0000Z-080411T1945Z/
CLARKE AL-CHOCTAW AL-
219 PM CDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOMACK HILL...OR ABOUT 15 MILES SOUTH OF BUTLER...MOVING
NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODS BLUFF BY 225 PM CDT...
MORVIN...HOLTAMVILLE AND 8 MILES NORTHWEST OF OPINE BY 230 PM
CDT...
7 MILES NORTHWEST OF BASHI BY 235 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3201 8807 3201 8775 3196 8771 3178 8806
3178 8829 3189 8835 3202 8820
TIME...MOT...LOC 1919Z 230DEG 52KT 3191 8815
$$000
WWUS54 KMOB 111931
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT FRI APR 11 2008
ALC023-025-111945-
/O.CON.KMOB.SV.W.0100.000000T0000Z-080411T1945Z/
CLARKE AL-CHOCTAW AL-
229 PM CDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...
AT 224 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARARAT...OR
ABOUT 10 MILES SOUTHEAST OF BUTLER...MOVING NORTHEAST AT 50 TO 55
MPH. THE STORM WILL EXIT INTO MARENGO COUNTY ALABAMA BY 245 PM
CDT. THIS STORM WILL ONLY AFFECT AREAS IN EXTREME NORTHWESTERN
CLARKE COUNTY ALABAMA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3200 8798 3193 8802 3188 8812 3188 8825
3193 8830 3196 8827 3202 8820
TIME...MOT...LOC 1929Z 230DEG 52KT 3203 8804
$$000
WWUS54 KMOB 111938
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CDT FRI APR 11 2008
ALC023-025-111948-
/O.EXP.KMOB.SV.W.0100.000000T0000Z-080411T1945Z/
CLARKE AL-CHOCTAW AL-
238 PM CDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW AND
NORTHWESTERN CLARKE COUNTIES WILL BE ALKLOWED TO EXPIRE AT 245 PM
CDT...
THE STORM IS NOW IN THE PROCESS OF EXITING INTO SOUTHWESTERN MARENGO
COUNTY ALABAMA.
LAT...LON 3200 8798 3193 8802 3188 8812 3188 8825
3193 8830 3196 8827 3202 8820
TIME...MOT...LOC 1938Z 230DEG 52KT 3211 8792
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:25 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 11, 12:25 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPATED
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CDT FRI APR 11 2008
.UPDATE...WE HAVE DECIDED ON A FLASH FLOOD WATCH FOR TONIGHT OVER
THE EXTREME SOUTHERN HALF OF THE FCST AREA...SEE FFAMOB. THIS WATCH
IS OVER THE REGION THAT RECEIVED ANYWHERE BETWEEN 6 TO 8 INCHES OVER
A WIDESPREAD AREA LAST WEEKEND (WITH SOME LOCALLY HIGHER AMOUNTS).
WHILE RAINFALL TOTALS ASSOCIATED WITH TONIGHTS FRONTAL PASSAGE ARE
EXPECTED TO BE MUCH LESS...GENERALLY 1 TO 2 INCHES (WITH ISOLATED
TOTALS OF 2 TO 4 INCHES). MANY SMALL CREEKS AND STREAMS OVER PARTS
OF SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE REMAIN AT OR
NEAR BANKFULL AS A RESULT OF LAST WEEKENDS RAINS...AND ANY
ADDITIONAL HEAVY RAINFALL TONIGHT COULD CAUSE THESE SMALLER RIVERS
AND CREEKS TO RISE TO NEAR OR OVER BANKFULL. SOME PONDING OF WATER
AND MINOR FLOODING OF AREA ROADWAYS WILL ALSO BE POSSIBLE DURING THE
OVERNIGHT HOURS. 12/DS
.HYDROLOGY...SEVERAL AREA RIVERS REMAIN HIGH AND SOME ARE STILL IN
ACTION STAGE. THE MAIN CONCERN FOR OUR AREA RIVERS WILL BE THE
AMOUNT OF RAINFALL EXPECTED TONIGHT AND EARLY SATURDAY. AS MENTIONED
ABOVE...WE ARE EXPECTING 1 TO 2 INCHES OF RAINFALL WITH ISOLATED
AMOUNTS OF 2 TO 4 INCHES THROUGH EARLY SATURDAY. THIS WILL PROBABLY
KEEP THE LARGER RIVERS BELOW FLOOD STAGE...BUT THE SMALLER RIVER
BASINS APPEAR TO BE THE MAIN CONCERN...ESPECIALLY OVER THOSE THAT
HAD PROBLEMS LAST WEEKEND AND EARLIER THIS WEEK. WE WILL BE
MONITORING THIS SITUATION CLOSELY AND PROVIDING UPDATES IF
NECESSARY. 04/KC
UPDATED WWA SECTION BELOW TO INCLUDE THE FLASH FLOOD WATCH.
...PREVIOUS DISCN FROM 425 AM CDT FRI APR 11 2008 FOLLOWS...
.SHORT TERM (TODAY AND TONIGHT)...DEEP LOW PRESSURE SYSTEM (989 MB)
OVER IOWA THIS MORNING IS FORECAST TO LIFT SLOWLY UP ACROSS LAKE
MICHIGAN BY LATE TONIGHT WITH A TRAILING COLD FRONT EASING INTO THE
DEEP SOUTH. AHEAD OF THE BOUNDARY...UPPER AIR TEMPERATURE PROFILES
CONTINUE TO INDICATE A THERMAL CAP AT 8 TO 10KFT. DOPPLER WEATHER
RADAR INDICATES SOME SHOWERS HERE AND THERE...BUT MID LEVEL CAP
LOOKS TO REMAIN STRONG ENOUGH AS TO PREVENT MUCH IN THE WAY OF
THUNDER THROUGH MUCH OF THE MORNING...EXCEPT THE FAR NORTHWEST ZONES
BY LATE MORNING. BY AFTERNOON...CAP SHOULD BEGIN TO ERODE ENOUGH
ALLOWING CONVECTIVE POTENTIAL ENERGY TO INCREASE UPWARDS OF 1000 TO
1500 J/KG...SUPPORTING THUNDERSTORMS MAINLY OVER THE WESTERN HALF OF
THE FORECAST AREA AS FRONT NEARS. WITH DEEP LOW WELL TO THE NORTH OF
OUR AREA...SOUTHWESTERLY LOW LEVEL JET LOOKS TO REMAIN IN THE 30 TO
40 KNOT RANGE...NOT AN OVERLY IMPRESSIVE NUMBER WHEN CONSIDERING
SEVERE WEATHER. HOWEVER...WITH DESTABILIZATION EXPECTED AND A BRIEF
WINDOW OF MARGINAL BULK SHEAR...WILL MENTION A FEW SEVERE
THUNDERSTORMS MAINLY OVER THE NORTHWEST HALF THE FORECAST AREA. WITH
BEST DYNAMICS LIFTING UP TO THE NORTH AND FLOW BECOMING
UNIDIRECTIONAL RESULTING IN A WEAKENING TREND IN SHEAR...FORECASTERS
ANTICIPATE SOME WEAKENING TO THE CONVECTIVE LINE AS IT MOVES
EASTWARD TONIGHT. IT APPEARS THE MAIN THREAT IN SEVERE THUNDERSTORMS
WILL BE DAMAGING STRAIGHT LINE WINDS WITHIN BOWING LINE SEGMENTS.
LATEST DOPPLER WEATHER RADAR WIND PROFILES SHOW 30 TO 35 KNOTS OF
WIND ABOUT 2KFT OFF THE SURFACE. WITH MIXING TODAY...EXPECT IT TO
BECOME BREEZY WITH SURFACE WINDS 15 TO 25 MPH WITH SOME HIGHER
GUSTS.
DUE TO DEEP SOUTHERLY FLOW...TEMPERATURES WARM INTO THE LOWER/MID
80S MOST AREAS. OVER THE BEACHES...WHERE SOUTHERLY FLOW COMES OFF
THE COOLER WATER...DAYTIME MAXIMUMS IN THE MID/UPPER 70S THERE.
/10
.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE COLD FRONT WILL BE
MAKING ITS EXIT SOUTHEASTWARD ACROSS SOUTH CENTRAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SATURDAY MORNING...THEN A DRIER AIRMASS
WILL FILTER IN ACROSS THE REGION BEHIND THE FRONT IN THE LATE
MORNING AND AFTERNOON HOURS. WE CONTINUE WITH LIKELY POPS THROUGH
MID MORNING SATURDAY OVER THE PANHANDLE AND OUR INTERIOR EASTERN
ZONES...BUT QUICKLY TRIM THEM DOWN TO SLIGHT CHANCE OR LESS IN THE
EAST BY MID AFTERNOON. THE GFS AND ECMWF ARE SIMILAR IN DIGGING THE
UPPER TROUGH SIGNIFICANTLY FAR SOUTH OVER THE SOUTHEASTERN STATES
SATURDAY THROUGH SUNDAY...BRINGING WRAP AROUND CLOUDCOVER TO THE
EASTERN TWO THIRDS OF OUR AREA ON SUNDAY. WE MIGHT EVEN SEE A FEW
SPRINKLES SUNDAY AS THE UPPER SHORTWAVE TRACKS SOUTHEAST ACROSS
ALABAMA...AND WE MENTIONED A SLIGHT CHANCE OF RAIN FOR SUNDAY FOR
THAT REASON. OTHERWISE...THE UPPER TROUGH TRANSITIONS EAST OFF THE
EASTERN SEABOARD LATE MONDAY INTO TUESDAY WITH CLEARING SKIES
EXPECTED OVER OUR AREA STARTING MONDAY AFTERNOON. THE GFS AND ECMWF
ARE ALSO IN FAIR AGREEMENT BRINGING SOME MUCH COOLER TEMPS TO OUR
REGION SUNDAY THROUGH TUESDAY...WITH OVERNIGHT READINGS GETTING DOWN
INTO THE 30S MOST INLAND AREAS SUNDAY NIGHT...THEN DOWN INTO THE
LOWER 30S OVER THE INLAND COUNTIES MONDAY NIGHT. OUR FORECAST TEMPS
ARE WARMER THAN THE GFS FOR SUNDAY NIGHT GIVEN SIGNIFICANT AMOUNTS
OF MECHANICAL MIXING (DUE TO WIND) AND CLOUDCOVER...AND WE TRENDED
JUST A COUPLE DEGREES WARMER THAN THE GFS FOR MONDAY NIGHT GIVEN WE
ARE DEEP INTO THE TRANSITION SEASON AND THE GFS MAY BE A TAD BIT
COOL. STILL...WE WILL HAVE TO WATCH OUT FOR A FROST OVER THE INLAND
AREAS BY MONDAY NIGHT. A DEEPLY DRY AIRMASS WILL PREVAIL THROUGH
LATE NEXT WEEK...SO NO RAIN WAS PUT INTO THE FORECAST PAST THIS
WEEKEND. /05
&&
.MARINE...A MODERATE ONSHORE FLOW CONTINUES TODAY WITH SEAS LOOKING
TO RANGE 4 TO 6 FEET ON AVERAGE. WILL HAVE CAUTIONARY WORDING IN
ZONES TODAY AS SMALLER MARINE CRAFT COULD HAVE SOME DIFFICULTY. COLD
FRONTAL PASSAGE SATURDAY MORNING BRINGS AN END TO THE THUNDERSTORMS
WITH A LIGHT TO MODERATE OFFSHORE FLOW SETTING UP. AS SURFACE HIGH
PRESSURE OVER THE NATIONS MID SECTION STRENGTHENS AND NOSES INTO THE
MARINE AREA...OFFSHORE FLOW INCREASES LATE IN THE WEEKEND. NORTHERLY
FLOW DECREASES AND SEAS START TO SUBSIDE BY TUESDAY...AS HIGH
PRESSURE TO THE NORTH WEAKENS. /10
&&
.FIRE WEATHER...ABOVE AVERAGE HUMIDITY VALUES AND STRONG SOUTHERLY
TRANSPORT WINDS WILL CONTINUE TODAY AHEAD OF AN APPROACHING COLD
FRONT. EXPECT TO SEE A SQUALL LINE MOVE EAST ACROSS THE FORECAST
AREA LATE TODAY AND TONIGHT JUST AHEAD OF THE COLD FRONT. THE COLD
FRONT WILL EXIT EAST OF THE AREA SATURDAY MORNING WITH NORTHWESTERLY
TRANSPORT WINDS AND A DRIER AIRMASS FILTERING IN ON SUNDAY. DEEPLY
DRY AIRMASS WILL RESULT IN MUCH LOWER RH VALUES SUNDAY...AND WE
MAINTAIN A FIRE WEATHER WATCH FOR SUNDAY ACROSS THE WESTERN FLORIDA
PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW RH. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 62 73 46 / 40 70 40 10
PENSACOLA 78 62 71 48 / 30 60 60 10
DESTIN 77 65 70 52 / 20 60 60 10
EVERGREEN 83 61 70 43 / 40 70 40 10
WAYNESBORO 80 55 71 39 / 60 60 30 10
CAMDEN 82 60 71 43 / 60 70 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR THE
FOLLOWING ZONES: COVINGTON...ESCAMBIA...LOWER BALDWIN...
LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 11, 11:18 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1118 AM CDT FRI APR 11 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1118 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND OVERNIGHT. A COLD FRONT WILL APPROACH OUR REGION DURING THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS...SOME LOCALLY SEVERE...WILL OCCUR OVER INTERIOR SOUTHEASTERN MISSISSIPPI EARLY AND THIS WILL PROGRESS EASTWARD INTO SOUTHWESTERN ALABAMA AS THE DAY PROGRESSES. CURRENTLY...FORECASTERS FEEL THAT THE EVENT COULD POSSIBLY BEGIN AS DAMAGING WIND THREAT AND END WITH YET ANOTHER HEAVY RAINFALL EVENT THAT WOULD TAKE SHAPE FROM MID-EVENING THROUGH OVERNIGHT. SMALL CREEKS AND STREAMS ARE ALREADY NEAR BANKFULL OVER THE EXTREME WESTERN FLORIDA PANHANDLE. THIS SITUATION WILL LIKELY ONLY BE EXACERBATED WITH ANY ADDITIONAL RAINFALL. A FLASH FLOOD WATCH WILL SOON BE ISSUED AND IT WILL BE IN EFFECT THROUGH SUNRISE SATURDAY. IF LARGE DIAMETER HAIL OCCURS...IT WILL MOSTLY BE OVER INTERIOR SOUTHEASTERN MISSISSIPPI AND EXTREME INTERIOR SOUTHWESTERN ALABAMA (WEST OF I-65) DURING THE AFTERNOON AND VERY EARLY EVENING. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT WITH STRONGER STORMS THAT EVOLVE ALONG THE LINE. THE TORNADO THREAT IS LOW...BUT THE LOCAL VERTICAL WIND SHEAR AND ATMOSPHERIC INSTABILITY PROFILE IS SUPPORTIVE OF TORNADOES DURING THE MID AND LATE AFTERNOON...MAINLY WEST OF I-65. THE EVENING AND OVERNIGHT TIMING IS SUCH THAT A THUDERSTORM LINE WILL MOVE EAST OF I-65 BY MID-EVENING AND PROGRESS EAST OF DESTIN BY SUNRISE. RAINFALL TOTALS ARE EXPECTED TO BE ONE TO TWO INCHES WITH ISOLATED TOTALS OF TWO TO FOUR INCHES. THE MAIN CONCERN IS THE SMALLER RIVERS AND CREEKS OVER THE WESTERN FLORIDA PANHANDLE THAT COULD RISE TO NEAR OR OVER BANKFULL IN RESPONSE TO THE HEAVY RAINS. A HIGH RISK OF DANGEROUS RIP CURRENTS CONTINUES ALONG THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. RIP CURRENTS CAN BE LIFE THREATENING TO ANYONE ENTERING THE SURF. MODERATE ONSHORE WINDS AND SEAS RANGING FROM 4 TO 6 FEET OVER THE MARINE AREA TODAY MAY LEAD TO POTENTIAL HAZARDS FOR THOSE OPERATING SMALLER MARINE CRAFT. .DAYS TWO THROUGH SEVEN...EARLY SATURDAY THROUGH THURSDAY. WITH HIGH PRESSURE STRENGTHENING LATE IN THE WEEKEND...OFFSHORE FLOW INCREASES ALONG WITH MODERATE SEAS...MAINTAINING THE HAZARD FOR RECREATIONAL AND COMMERCIAL BOATING. NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD STAY TUNED TODAY FOR POSSIBLE ACTIVATION DUE TO THE POTENTIAL OF SEVERE WEATHER.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:45 AM CDT | Flash Flood Watch | MOB | Covington, Escambia | 11 hr |
| Apr 11, 4:22 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 53 min |
| Apr 11, 4:53 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 52 min |
| Apr 11, 5:15 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 30 min |
| Apr 11, 5:34 PM CDT | Tornado Warning | MOB | Clarke | 41 min |
| Apr 11, 5:52 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 113 min |
| Apr 11, 6:09 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.